MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL COLUMBIA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL COLUMBIA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, ENRICHED
Model Number 221165
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that while using bd bbl¿ columbia agar with 5% sheep blood contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.
 
Additional Manufacturer Narrative
H6: investigation summary: during manufacturing of material 221165, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 0311981 was satisfactory at time of release and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 0311981.Retention samples from batch 0311981 were not available for inspection.One photo was received for investigation.The photo shows a close-up of the side of an unopened sleeve of medium red agar plates with microbial growth visible in one plate of the sleeve.No product labels are visible in the photo for batch verification.Without batch verification, the photo cannot confirm the complaint.No return samples were received for investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD BBL COLUMBIA AGAR WITH 5% SHEEP BLOOD
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11368724
Report Number1119779-2021-00371
Device Sequence Number13686522
Product Code KZI
UDI-Device Identifier10382902211652
UDI-Public10382902211652
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2021
Device Model Number221165
Device Catalogue Number221165
Device Lot Number0311981
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1